Alert archive / Colorado / Frost Advisories in 2015

Frost Advisory 4, NWS Denver/Boulder, CO

October 23, 201516 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at Oct 23, 2015, 3:54 AM MDT for 16 counties in Colorado. It took effect at Oct 24, 2015, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2015, 3:54 AM MDT (09:54 UTC)
In effect from
Oct 24, 2015, 2:00 AM MDT
Expired
Oct 24, 2015, 8:00 AM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WWUS75 KBOU 230954
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
354 AM MDT FRI OCT 23 2015

COZ038>051-232200-
/O.NEW.KBOU.FR.Y.0004.151024T0800Z-151024T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
354 AM MDT FRI OCT 23 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT SATURDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S
  TONIGHT. COLDER AREAS WILL LIKELY SEE SOME FROST.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD PROTECT SENSITIVE PLANTS BY COVERING THEM OR
MOVING THEM INDOORS.

&&

$$

GIMMESTAD
5 follow-up statements
585 
WWUS75 KBOU 231936
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
136 PM MDT FRI OCT 23 2015

COZ038>051-241400-
/O.CON.KBOU.FR.Y.0004.151024T0800Z-151024T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
136 PM MDT FRI OCT 23 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
SATURDAY...

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S 
  TONIGHT. COLDER AREAS WILL LIKELY SEE SOME FROST. 

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. 
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD PROTECT SENSITIVE PLANTS BY COVERING THEM OR
MOVING THEM INDOORS.

&&

$$
378 
WWUS75 KBOU 240247
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
847 PM MDT FRI OCT 23 2015

COZ038>051-241100-
/O.CON.KBOU.FR.Y.0004.151024T0800Z-151024T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
847 PM MDT FRI OCT 23 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
SATURDAY...

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S
  OVER MOST OF NORTHEAST COLORADO TONIGHT. A FEW LOW LYING AREAS
  INCLUDING THE SOUTH PLATTE RIVER VALLEY FROM FORT MORGAN
  EASTWARD MAY DROP INTO THE UPPER 20S.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. 
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD PROTECT SENSITIVE PLANTS BY COVERING THEM OR
MOVING THEM INDOORS.

&&

$$
646 
WWUS75 KBOU 240905
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
305 AM MDT SAT OCT 24 2015

COZ038>051-241400-
/O.CON.KBOU.FR.Y.0004.000000T0000Z-151024T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
305 AM MDT SAT OCT 24 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL REMAIN IN THE LOWER TO MID 30S
  OVER MOST OF NORTHEAST COLORADO UNTIL SUNRISE. A FEW LOW LYING
  AREAS INCLUDING THE SOUTH PLATTE RIVER VALLEY FROM FORT MORGAN
  EASTWARD MAY DROP INTO THE UPPER 20S.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. 
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD PROTECT SENSITIVE PLANTS BY COVERING THEM OR
MOVING THEM INDOORS.

&&

$$

GIMMESTAD
784 
WWUS75 KBOU 241354
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
754 AM MDT SAT OCT 24 2015

COZ038>051-241500-
/O.EXP.KBOU.FR.Y.0004.000000T0000Z-151024T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
754 AM MDT SAT OCT 24 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

OVERNIGHT TEMPERATURES AT SEVERAL LOCATIONS ON THE NORTHEAST PLAINS
OF COLORADO FELL TO OR SLIGHTLY BELOW 32 DEGREES FAHRENHEIT.
LOCATIONS INCLUDE JULESBURG, HOLYOKE, STERLING, WOODROW, WIGGINS,
BRIGGSDALE, LIMON, HUGO, BYERS, GREELEY AIRPORT, TIMNATH AND
NUNN. LOCATIONS CLOSER TO THE FRONT RANGE AND ALONG THE ALONG THE
PALMER DIVIDE FOR THE MOST PART REMAINED ABOVE FREEZING...
ALTHOUGH READINGS WERE STILL COLD ENOUGH TO PRODUCE FROST.
TEMPERATURES HAVE BEGUN TO WARM IN MOST AREAS WITH READINGS
EXPECTED TO RISE INTO THE UPPER 30S AND 40S IN THE NEXT HOUR WITH
AMPLE SUNSHINE.

THEREFORE THE FROST ADVISORY FOR NORTHEAST COLORADO WILL BE
ALLOWED TO EXPIRE AT 8 AM MDT.

$$
BAKER
158 
WWUS75 KBOU 241354 CCA
NPWBOU

URGENT - WEATHER MESSAGE...CORRECTEDD
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
754 AM MDT SAT OCT 24 2015

COZ038>051-241500-
/O.COR.KBOU.FR.Y.0004.000000T0000Z-151024T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
754 AM MDT SAT OCT 24 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

OVERNIGHT TEMPERATURES AT SEVERAL LOCATIONS ON THE NORTHEAST PLAINS
OF COLORADO FELL TO OR SLIGHTLY BELOW 32 DEGREES FAHRENHEIT.
LOCATIONS INCLUDE JULESBURG, HOLYOKE, STERLING, WOODROW, WIGGINS,
BRIGGSDALE, LIMON, HUGO, BYERS, GREELEY AIRPORT, TIMNATH AND
NUNN. LOCATIONS CLOSER TO THE FRONT RANGE AND ALONG THE PALMER
DIVIDE FOR THE MOST PART REMAINED ABOVE FREEZING...ALTHOUGH
LATE NIGHT READINGS WERE STILL COLD ENOUGH TO PRODUCE FROST.
TEMPERATURES HAVE BEGUN TO WARM IN MOST AREAS WITH READINGS
EXPECTED TO RISE INTO THE UPPER 30S AND 40S IN THE NEXT HOUR WITH
AMPLE SUNSHINE.

THEREFORE THE FROST ADVISORY FOR NORTHEAST COLORADO WILL BE
ALLOWED TO EXPIRE AT 8 AM MDT.

$$
BAKER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 22, 9:22 PM MDT, 6 hours 32 minutes earlier.

Area forecast discussion, Oct 22, 9:22 PM MDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
922 PM MDT THU OCT 22 2015

.UPDATE...
ISSUED AT 922 PM MDT THU OCT 22 2015

SNOW CONTINUES IN THE MOUNTAINS WITH ALL SNOW ABOVE ROUGHLY 9000
FEET AND RAIN/SNOW MIX DOWN TO AROUND 8000 FEET. WRAP AROUND
MOISTURE COUPLED WITH INCREASING OROGRAPHICS BROUGHT AN UPTICK IN
SNOWFALL TO THE HIGH COUNTRY THIS EVENING...AND STEADY LIGHT SNOW
IS ON TRACK TO CONTINUE THROUGH THE NIGHT INTO EARLY FRIDAY
MORNING BEFORE DECREASING. ON THE PLAINS...DOWNSLOPE DRYING WAS
KICKING IN ALONG THE FRONT RANGE...BUT SHOWERS WERE BLOSSOMING
OVER THE PLAINS WHERE THERE WAS STILL SOME WEAK Q-G LIFT. THE BULK
OF THOSE SHOWERS WILL CONTINUE TO PUSH NORTHEAST AND EXIT THE
NORTHEAST CORNER IN THE EARLY EVENING HOURS. HAVE CONTINUED TO
TREND OF INCREASING POPS THERE WHILE MOST OF THE I-25 CORRIDOR
SHOULD REMAIN DRY FOR THE REST OF THE NIGHT. ANY FOG DEVELOPMENT
AND EXTENT SHOULD BE LIMITED BY DEVELOPING NORTHWESTERLY FLOW AND
MID LEVEL CLOUDS. BREEZY TO WINDY CONDITIONS STILL ON TRACK FOR
THE PLAINS EAST OF I-25 FOR FRIDAY.

UPDATE ISSUED AT 638 PM MDT THU OCT 22 2015

DEFORMATION ZONE IS STRETCHING OUT ACROSS THE MOUNTAINS THIS
EVENING. AT THE SAME TIME...FLOW ALOFT IS TURNING NORTHWESTERLY
BEHIND TROUGH AXIS. THE COMBINATION OF IMPROVING OROGRAPHICS AND
UPPER LEVEL DEFORMATION WILL AID SNOWFALL THROUGH THE NIGHT IN THE
HIGH COUNTRY...SO HAVE OPTED FOR A WINTER WEATHER ADVISORY FOR
ELEVATIONS ABOVE 9000 FEET. ADDITIONAL ACCUMULATIONS OF 2-7 INCHES
EXPECTED...HEAVIEST ABOVE 10 THOUSAND FEET AND ALONG/NORTH OF
I-70. WHILE THESE AMOUNTS ARE MARGINAL FOR HIGHLIGHTS...NIGHTTIME
HOURS WILL ALLOW FOR MORE ACCUMULATION ON ROADS AND SLICK DRIVING
CONDITIONS. THE SHOWERS AND HAZARDOUS DRIVING CONDITIONS IN THE
HIGH COUNTRY MAY LINGER THROUGH EARLY FRIDAY MORNING. THEN SNOW
SHOWERS WILL GRADUALLY DECREASE WITH MELTING ROAD SURFACE BY LATE
FRIDAY MORNING AS AIRMASS GRADUALLY WARMS AND DRIES.

MINOR ADJUSTMENTS TO THE POPS ON THE PLAINS WITH A BAND OF SHOWERS
MOVING SLOWLY EAST THROUGH THE COURSE OF THE EVENING. DOWNSLOPE
WILL DEVELOP THOUGH SO THESE WILL ONLY LAST A FEW MORE HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 350 PM MDT THU OCT 22 2015

DEEP UPPER TROUGH CENTERED OVER NORTH CENTRAL COLORADO ATTM WILL
CONTINUE TO CREEP NORTH-NORTHEASTWARD...ALONG THE WAY WRAPPING
MOISTURE BACK INTO NORTHERN COLORADO. AT THE SAME TIME A DRY SLOT
ON THE SOUTHEAST SIDE OF THIS TROUGH WAS ADVANCING NORTHWARD OVER
ERN COLORADO. THE SOUTHERN EDGE OF PRECIP ON RADAR WAS NOW OVER
LARIMER...WELD AND LOGAN COUNTIES. PRECIP HAS GENERALLY ENDED IN
THE DENVER METRO AREA AT THIS TIME. IN THE HIGH COUNTRY...A
SIMILAR NORTHWARD RETREAT IN SNOWFALL IS EVIDENT ON RADAR AND FROM
OBSERVATIONS AND CAMS. SNOW LEVEL TODAY FELL TO AROUND 7000 FEET
AT THE PERIOD OF HEAVIEST PRECIP MID-MORNING THRU ERLY AFTERNOON.
THE WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ALLOWED TO EXPIRE AT
3 PM MDT.

AS THE UPPER LOW MOVES SLOWLY OVER WRN NEBRASKA THIS EVENING...
MODELS SHOW A PLUME OF MOISTURE WRAPPING BACK OVER THE N-CENTRAL
COLORADO MTNS AND HIGH VALLEYS...POTENTIALLY PRODUCING ANOTHER
ROUND OF ACCUMULATING SNOWFALL. MESOSCALE SNOW AMOUNTS ARE ALL
OVER THE PLACE WITH RESPECT TO SNOW AMOUNTS. OVERNIGHT TOTALS
VARY FROM 2 TO 10 INCHES IN THE PARK...GORE...MEDICINE BOW AND
RABBIT EARS RANGES. ALL DEPENDS ON TEMPERATURES OF COURSE AND
DURATION OF FAVORABLE UPSLOPE FLOW. BELIEVE AMOUNTS WILL BE ON
THE LOW END OF THIS RANGE...GENERALLY FROM 2-5 INCHES ON NORTH-
NORTHWEST FACING SLOPES ROUGHLY ABOVE 8500 FEET AND 1-3 INCHES ON
VALLEY FLOORS. A SNOW ADVISORY MAY BE NECESSARY SHOULD LATER
MODEL RUNS CONVERGE ON THE HIGHER AMOUNTS. ON THE PLAINS...WILL
KEEP LOW POPS THIS EVENING AS MODELS INDICATE POCKETS OF LIGHT QPF
THROUGH 06Z. AFTER THAT...SHOULD SEE GRADUALLY CLEARING SKIES AS
FLOW ALOFT BECOMES NORTHWESTERLY. MAY STILL SEE PATCHY FOG FORM ON
THE PLAINS LATE WITH THE WET GROUND AND CLEARING SKIES.

ON FRIDAY...SNOW SHOWERS ALONG AND WEST OF THE CONTINENTAL DIVIDE
EARLY IN THE MORNING SHOULD GENERALLY COME TO AN END BY AROUND
MIDDAY WITH INFLUX OF DRIER AIR FROM THE WEST-NORTHWEST. ON THE
PLAINS...A TIGHTENING PRES GRADIENT A STIFF NWLY FLOW ALOFT IS
EXPECTED TO PRODUCE GUSTY NWLY SFC WINDS STARTING AROUND MID-
MORNING AND LASTING THROUGH MID-AFTERNOON. MODELS INDICATE
STRONGEST WINDS EAST OF A FT COLLINS TO LIMON WHERE GUSTS TO
AROUND 35 MPH WILL BE POSSIBLE. CLOSER TO THE FOOTHILLS WINDS NO
WHERE AS STRONG. ON THE HIGH RIDGES OF THE FRONT RANGE COULD SEE
WEST-NORTHWEST WINDS GUSTING 30-40 KT RANGE DURING THIS SAME
PERIOD. TEMPERATURE ON FRIDAY SEVERAL DEGS WARMER WITH SUNSHINE
AND DOWNSLOPE FLOW. HIGHS 10-15 DEGS F WARMER ON THE PLAINS AND
ROUGHLY 5-10 DEG F WARMER IN THE HIGH COUNTRY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 350 PM MDT THU OCT 22 2015

COLORADO WILL BE UNDER A DRIER WESTERLY FLOW ALOFT FOR THE
WEEKEND. TEMPERATURES WILL WARM INTO THE 60S ACROSS THE PLAINS
WITH 40S AND 50S IN THE MOUNTAINS. NO PRECIPITATION IS EXPECTED
ON SATURDAY AND SUNDAY.

THE FLOW ALOFT WILL SHIFT MORE SOUTHWESTERLY ON MONDAY IN RESPONSE
TO NEXT UPPER WAVE MOVING INTO THE GREAT BASIN. THIS SHOULD LEAD
TO SOME SHOWERS MOVING BACK INTO THE MOUNTAINS BY MONDAY AFTERNOON
HOWEVER STILL LOOKS DRY ON THE PLAINS.

LONG RANGE MODELS SHOWING SOME DIFFERENCES AS THIS TROF MOVES
ACROSS COLORADO IN THE TUESDAY AND WEDNESDAY TIME FRAME. THE
EUROPEAN SOLUTION IS DEEPER WITH EVEN A SECONDARY TROF BUILDS IN
BEHIND IT ON WEDNESDAY. THE GFS IS DRIER AND HAS A WEAKER AND MORE
PROGRESSIVE LOOKING TROF. FOR NOW WILL KEEP POPS ON THE LOWER
SIDE BUT IF EUROPEAN SOLUTION IS CORRECT WILL NEED TO INCREASE
POPS AND LOWER TEMPERATURES IN BOTH THE TUESDAY AND WEDNESDAY
TIME FRAME. THURSDAY WILL BE A DRIER DAY AND THEN WILL LOOK
TOWARDS THE NEXT SYSTEM DEVELOPING OVER SOUTHERN CALIFORNIA.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON)
ISSUED AT 922 PM MDT THU OCT 22 2015

STILL DEALING WITH IFR/MVFR CIGS AND ILS APPROACH CONDITIONS IN
THE DENVER AREA. LAST OF THE SHOWERS WILL BE PUSHING EAST OF KDEN
04Z-05Z AND THAT SHOULD TAKE THE LOWER CEILINGS WITH IT. THERE IS
STILL A SLIGHT CHANCE OF FOG DEVELOPING IN THE AREA 09Z-13Z
DEPENDING ON AMOUNT OF CLEARING/LIFTING OF CLOUD DECK...BUT
MOST OF THIS SHOULD STAY JUST EAST AND NORTH OF KDEN AND KBJC.
KDEN AND KGXY COULD SEE NORTHWEST WINDS GUSTING IN THE 20-27 KT
RANGE 16Z-21Z FRIDAY. KBJC...KAPA...AND KFNL WINDS SHOULD NOT BE
AS STRONG. OTHERWISE VFR CONDITIONS WILL PREVAIL FRIDAY WITH MOST
CLOUDS AT OR ABOVE 6000 FEET.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 AM MDT FRIDAY FOR COZ031-033-034.

&&

UPDATE...BARJENBRUCH
SHORT TERM...BAKER
LONG TERM...ENTREKIN
AVIATION...BAKER
Hazardous weather outlook, Oct 22, 11:19 AM MDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1119 AM MDT THU OCT 22 2015

COZ030>051-231730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1119 AM MDT THU OCT 22 2015

...WINTER WEATHER ADVISORY FOR HIGHER FRONT RANGE FOOTHILLS AND
MOUNTAINS ABOVE 8000 FEET....

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE TO FALL IN THE HIGH COUNTRY OF NORTH CENTRAL
COLORADO THROUGH TONIGHT. EAST FACING SLOPES OF THE FRONT RANGE
WILL LIKELY SEE THEIR HEAVIEST SNOWFALL THROUGH THE MIDDLE OF
THIS AFTERNOON WHERE ANOTHER 3 TO 7 INCHES OF SNOW WILL
ACCUMULATE. SNOWFALL WILL THEN SHIFT TO NORTH AND NORTHWEST
FACING MOUNTAIN SLOPES TONIGHT WITH MOISTURE WRAPPING AROUND THE
BACK SIDE OF THE DEPARTING STORM SYSTEM. THESE MOUNTAIN SLOPES
COULD RECEIVE ANOTHER 2 TO 5 INCHES OF SNOW BEFORE MORNING. ON THE
PLAINS EXPECT PERIODS OF LIGHT TO MODERATE RAINFALL AND AREAS OF
FOG THROUGH MID-AFTERNOON...THEN GRADUAL IMPROVEMENT AS DRIER AIR
SPREADS UP FROM THE SOUTH. HIGH COUNTRY TRAVELERS SHOULD
ANTICIPATE DIFFICULT WINTER DRIVING CONDITIONS TODAY AS MANY
MOUNTAIN PASSES ARE ALREADY SNOW PACKED OR SLUSHY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE CHANCE OF SHOWERS...MOSTLY OVER THE MOUNTAINS AND
FOOTHILLS...ON FRIDAY AND FRIDAY EVENING. IT WILL BE DRY SATURDAY
INTO MONDAY...THEN THE NEXT UPPER TROUGH WILL MOVE ACROSS LATE
MONDAY WELL INTO TUESDAY. THERE WILL BE A CHANCE OF SHOWERS AND
COOLER TEMPERATURES MONDAY NIGHT AND TUESDAY. AN UPPER RIDGE WILL
MOVE IN ON WEDNESDAY WITH DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
SNOWFALL REPORTS AND RAIN AND SNOW CHANGE OVER ELEVATIONS WILL BE
APPRECIATED.

BAKER/ENTREKIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 6:19 PM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more10 hr

Nearby

Frost Advisories in Colorado, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.